Alert archive / New Mexico / Winter Storm Warnings in 2015
Winter Storm Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Nov 15, 2015, 3:52 PM MST. It took effect at Nov 16, 2015, 12:00 AM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2015, 3:52 PM MST (22:52 UTC)
- In effect from
- Nov 16, 2015, 12:00 AM MST
- Expired
- Nov 17, 2015, 5:13 AM MST
- In force
- 29 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 3:08 PM MST, 44 minutes earlier.
Area forecast discussion, Nov 15, 3:08 PM MST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MST SUN NOV 15 2015 .SYNOPSIS... LEADING SHORT WAVE TROUGH MOVED NW OF MODEL TRACKS WITH RAIN NOW MOVING INTO NC AND NE NM. HIGHEST MOUNTAIN PEAKS COULD GET SOME WET SNOW LATE THIS PM AND EVENING. MUCH BIGGER STORM WILL START TO IMPACT NW NM TONIGHT WITH RAIN AND SNOW DEVELOPING. STORM REACHES THE FOUR CORNERS AREA MONDAY WITH A STRONG COLD FRONT BLASTING ACROSS THE STATE. RAIN WILL MIX WITH SNOW AT LOWER ELEVATIONS WITH MOSTLY SNOW IN THE W AND N MOUNTAINS. STRONG WINDS MONDAY INTO TUESDAY WILL CAUSE BLOWING AND DRIFTING SNOW IN THE NC AND NE. STORM WINDS DOWN TUESDAY WITH DRY AND CHILLY CONDITIONS FOR THE REST OF THE WEEK. && .DISCUSSION... NICE AREA OF LIGHT RAIN MOVING ONTO THE NORTHERN MOUNTAINS AND NE LATE THIS PM. HIGHEST PEAKS MAY ACTUALLY GET SOME WET SNOW. A FEW SHOWERS DEVELOPING S OF THIS AREA THROUGH EARLY THIS EVENING. ALL EYES THEN TURN TO THE UPSTREAM STORM DEEPENING ALONG THE W COAST. A CLOSED LOW WILL FORM TONIGHT NEAR LAS VEGAS NV AND DEEPEN AS IT MOVES EAST ALONG THE AZ AND UT BORDER MONDAY AND CO AND NM BORDER MONDAY NIGHT. EXPLOSIVE DEEPENING WILL TAKE PLACE OVER W OR SW KS TUESDAY. MEANWHILE A STRONG SURFACE COLD FRONT WILL RACE ACROSS THE STATE MONDAY WITH A SECONDARY FRONT MONDAY NIGHT. ALL THIS MEANS RAIN...SNOW...STRONG WINDS AND COLDER TEMPERATURES FOR THE EARLY PART OF THE WORK WEEK. WILL BE ISSUING WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES FOR W AND N ZONES WITH THIS FORECAST PACKAGE. LATER SHIFTS WILL NEED TO TAKE A LOOK AT THE NE FOR LATE MONDAY INTO TUESDAY. HIGH WIND WARNINGS AND ADVISORIES WILL ALSO BE ISSUED. WHILE MODELS ARE CLOSE ON THE TRACK OF THE STORM...JUST A 25 TO 50 MILE DIFFERENT TRACK WILL MAKE A BIG DIFFERENCE IN SNOW AMOUNTS IN THE NE. WORST CASE SCENARIO IS EXTENSIVE SNOW AND BLOWING SNOW IN THE FAR NE WITH NEAR WHITE OUT CONDITIONS FOR A TIME MONDAY NIGHT INTO TUESDAY. THE WILD AND WOOLY WEATHER WILL CALM DOWN TUESDAY NIGHT AND WEDNESDAY LEAVING COLD AIR BEHIND. THE REST OF THE WEEK WILL BE DRY BUT CHILLY WITH NEAR TO BELOW NORMAL TEMPERATURES. A BACK DOOR COLD FRONT WEDNESDAY NIGHT WILL KEEP THE EAST ESPECIALLY CHILLY ON THURSDAY. ANOTHER BACK DOOR FRONT WILL IMPACT THE E FRIDAY NIGHT AND SATURDAY WITH LOW CHANCE POPS OVER THE NC AND NE NEXT WEEKEND. CHJ && .FIRE WEATHER... MODELS DID NOT DEPICT TODAYS RAIN EVENT WELL...AND MOST OF THE RAIN WAS ACROSS WEST CENTRAL THROUGH NORTH CENTRAL NM...WITH PRECIP AMOUNTS BETWEEN A TENTH AND HALF AN INCH COMMON. THIS BATCH OF RAIN WILL CONTINUE TO MOVE NE THRU EARLY EVE BEFORE DISSIPATING...AND HIGH ELEVATIONS LOCATIONS MAY PICK UP AN INCH OR TWO OF SNOW. STARTING EARLY TOMORROW AND CONTINUING THROUGH TUESDAY...THE LAND OF ENCHANTMENT WILL BE IMPACTED BY A BLUSTERY...STRONGER...AND MUCH COLDER SYSTEM. PRECIP WILL BEGIN ACROSS THE NORTHWEST LATE TONIGHT AND CONTINUE TO SPREAD EASTWARD EARLY MONDAY MORNING...PERHAPS REACHING THE RIO GRANDE VALLEY BY THE NOON HOUR. AT LOWER ELEVATIONS...PRECIP SHOULD BEGIN AS RAIN...BUT WILL RAPIDLY CHANGE TO SNOW AS A VERY STRONG COLD FRONT BLASTS FROM WEST TO EAST. SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY FOR THE NORTHERN MOUNTAINS...WHILE MODEST ACCUMULATIONS ARE EXPECTED FOR PORTIONS OF WESTERN NM. WIND MAY BE THE MORE SIGNIFICANT PLAYER FOR MUCH OF THE STATE ON MONDAY. WINDS WILL QUICKLY RAMP UP MONDAY MORNING FROM THE SOUTHWEST...THEN WILL VEER AROUND TO THE WEST AS THE FRONT SWEEPS FROM WEST TO EAST. WIND GUSTS NEAR 50 MPH ARE LIKELY...WITH THE STRONGEST GUSTS LIKELY ARRIVING WITH THE COLD FRONT. MODELS CONTINUE TO SCOOT THE SYSTEM QUICKLY EASTWARD ACROSS NORTHERN NM ON MONDAY AND SOME WRAP-AROUND PRECIP LOOKS TO IMPACT NE NM ON TUESDAY ALONG WITH SOME GUSTY NORTHERLY WINDS. STRONG NORTHWEST WINDS WILL BE FELT ELSEWHERE...STRONGEST ACROSS ACROSS HIGH PEAKS AND CENTRAL HIGHLANDS. ANY PRECIP ACROSS THE NORTHEAST SHOULD LARGELY DIMINISH BY MID AFTN TUESDAY. REST OF WEEK CONTINUES TO LOOK PRETTY QUIET AND DRY WITH A WARMING TREND WED-FRI. THE NEXT CHANCE OF PRECIP LOOKS TO BE PERHAPS LATE NEXT WEEKEND OR EARLY THE FOLLOWING WEEK...MAINLY ACROSS THE NORTH OR NE. VENT RATES CLIMB CONSIDERABLY ON MONDAY DUE TO THE HIGHER WINDS. GOOD OR BETTER RATES ARE EXPECTED FOR TUESDAY. ON WEDNESDAY...FAIR TO GOOD VENT RATES ARE EXPECTED FOR MOST AREAS..THOUGH PORTIONS OF THE NORTH CENTRAL VALLEYS AND FAR WESTERN NM MAY STAY IN THE POOR RANGE. MAINLY POOR RATES ARE EXPECTED THURS AND FRI. 34 && .AVIATION... 18Z TAF CYCLE CIGS LOWERING FAIRLY RAPIDLY THIS MORNING AS MOISTURE CONTINUE TO STREAM IN AHEAD OF UPPER LEVEL DISTURBANCE. BATCH OF -SHRA WILL CONTINUE TO MOVE NE ACROSS CENTRAL NM...AFFECTING KABQ/KAEG/KSAF/KLVS THROUGH THE MID/LATE AFTN HOURS. MVFR TO BRIEF IFR CIGS ARE POSSIBLE AS THE RAIN MOVES THRU. DISTURBANCE IS MOVING QUICKLY...THUS RAIN FROM THIS FIRST SYSTEM SHOULD END BY 00-02Z...HOWEVER...THE STRONGER SYSTEM WILL BEGIN TO IMPACT WESTERN NM BTW 06-12Z. RAIN AND HIGH ELEVATION SNOW SHOULD CHANGE OVER TO ALL SNOW AS A COLD FRONT SWEEPS FROM WEST TO EAST MON MORNING. CONTINUED MVFR TO IFR CIGS ARE LIKELY WITH MT OBSCURATIONS. VSBYS SHOULD ALSO LOWER MONDAY AS PRECIP MOVES IN AND WINDS INCREASE. WINDS OF 20 TO 30KT WITH GUSTS TO 40-45KT WILL BE POSSIBLE AREAWIDE MONDAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 35 42 24 43 / 70 70 40 5 DULCE........................... 30 39 16 36 / 80 90 50 10 CUBA............................ 32 40 18 37 / 60 90 70 10 GALLUP.......................... 32 38 20 40 / 70 80 50 5 EL MORRO........................ 30 37 18 34 / 60 80 60 10 GRANTS.......................... 32 41 20 38 / 50 70 50 10 QUEMADO......................... 37 41 21 40 / 50 60 50 10 GLENWOOD........................ 40 48 20 48 / 70 60 40 5 CHAMA........................... 29 34 14 32 / 90 90 60 30 LOS ALAMOS...................... 35 42 23 38 / 50 80 60 20 PECOS........................... 36 42 22 37 / 40 70 60 20 CERRO/QUESTA.................... 31 40 17 35 / 30 80 70 20 RED RIVER....................... 28 33 14 30 / 30 90 80 30 ANGEL FIRE...................... 26 37 14 32 / 30 80 70 20 TAOS............................ 32 41 19 36 / 30 70 60 20 MORA............................ 36 42 22 37 / 30 60 50 20 ESPANOLA........................ 34 47 23 43 / 40 70 50 10 SANTA FE........................ 36 43 23 38 / 50 80 60 10 SANTA FE AIRPORT................ 38 46 23 42 / 40 70 50 10 ALBUQUERQUE FOOTHILLS........... 40 47 26 44 / 40 60 40 10 ALBUQUERQUE HEIGHTS............. 43 50 28 46 / 40 60 30 10 ALBUQUERQUE VALLEY.............. 39 51 26 48 / 40 60 30 10 ALBUQUERQUE WEST MESA........... 40 49 26 48 / 40 60 40 10 LOS LUNAS....................... 42 52 27 50 / 40 60 20 10 RIO RANCHO...................... 39 50 26 46 / 40 60 40 10 SOCORRO......................... 45 54 28 51 / 40 40 20 5 SANDIA PARK/CEDAR CREST......... 37 43 22 39 / 40 70 50 10 TIJERAS......................... 37 46 23 42 / 40 60 40 10 MORIARTY/ESTANCIA............... 34 48 21 43 / 40 60 30 10 CLINES CORNERS.................. 37 46 23 39 / 40 60 30 10 GRAN QUIVIRA.................... 41 50 25 44 / 50 60 30 10 CARRIZOZO....................... 44 54 27 47 / 50 60 30 5 RUIDOSO......................... 41 48 25 43 / 50 60 30 5 CAPULIN......................... 39 51 24 37 / 30 40 80 50 RATON........................... 36 54 24 42 / 20 40 70 40 SPRINGER........................ 35 54 25 45 / 30 40 60 30 LAS VEGAS....................... 37 49 24 45 / 30 50 40 20 CLAYTON......................... 43 59 28 43 / 20 20 50 40 ROY............................. 41 54 28 47 / 30 40 30 30 CONCHAS......................... 46 58 34 51 / 20 30 30 20 SANTA ROSA...................... 46 60 33 52 / 20 30 20 10 TUCUMCARI....................... 48 63 34 52 / 10 20 20 20 CLOVIS.......................... 48 64 33 54 / 20 10 20 10 PORTALES........................ 49 65 36 56 / 20 10 10 10 FORT SUMNER..................... 46 63 34 55 / 20 20 20 10 ROSWELL......................... 48 69 34 59 / 20 10 10 5 PICACHO......................... 46 63 33 54 / 30 20 20 5 ELK............................. 46 56 31 49 / 40 40 20 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 7 PM MST MONDAY FOR THE FOLLOWING ZONES... NMZ521>524-533>539. WIND ADVISORY FROM 8 AM TO 5 PM MST MONDAY FOR THE FOLLOWING ZONES... NMZ527>532. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MST MONDAY NIGHT FOR THE FOLLOWING ZONES... NMZ501-502-504>508. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MST TUESDAY FOR THE FOLLOWING ZONES... NMZ503-510>516. WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 6 AM MST TUESDAY FOR THE FOLLOWING ZONES... NMZ517. WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES... NMZ527. HIGH WIND WARNING FROM 8 AM TO 7 PM MST MONDAY FOR THE FOLLOWING ZONES... NMZ526-540. && 40
Hazardous weather outlook, Nov 15, 5:40 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MST SUN NOV 15 2015 NMZ501>540-161300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY- SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 540 AM MST SUN NOV 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS WILL BECOME MORE WIDESPREAD AND BECOME MIXED WITH...OR CHANGE OVER TO SNOW ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL NEW MEXICO LATER TONIGHT...WHERE MAINLY MINOR ACCUMULATIONS OF SNOW ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL FOR ACCUMULATING SNOW INCREASES FOR PORTIONS OF NORTHERN NEW MEXICO MONDAY INTO TUESDAY. IN ADDITION...STRONG AND GUSTY WINDS TO BETWEEN 50 AND 60 MPH ARE POSSIBLE ALONG THE CENTRAL MOUNTAIN CHAIN AND EASTWARD MONDAY AND MONDAY NIGHT...AS WELL AS OVER NORTHEAST NEW MEXICO MONDAY NIGHT AND TUESDAY. AREAS OF REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW MAY IMPACT TRAVEL OVER NORTH CENTRAL AND FAR NORTHEAST NEW MEXICO...INCLUDING INTERSTATE 25 AT RATON PASS. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE NEAR THE TEXAS BORDER MONDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:17 PM MST | High Wind Warning | ABQ | 38 hr | |
| Nov 15, 3:17 PM MST | Wind Advisory | ABQ | 51 hr | |
| Nov 15, 3:52 PM MST | Winter Weather Advisory | ABQ | 37 hr |
Nearby
Winter Storm Warnings in New Mexico, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.